• question-icon

    Can Seroquel, Valium, Cogentin, Urecholine and Prilosec be taken together?

default
Posted on Tue, 7 Feb 2017 in Mental Health
Question: Drug interactions between Seroquel, Valium, Cogentin. Urocholine, Prilosec, Rapaflo
Cogentin just added to regimen for person with autism, MR, cerebral palsy, intermittent explosive disorder
doctor
Answered by Dr. Alexander H. Sheppe 18 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

These drugs are all safe to use together -- there are no major interactions or contraindications to using them all at the same time for treatment. One thing to be aware of -- many of these drugs are sedating (Seroquel, Valium, Cogentin, Neurontin), so be advised that their use together might potentiate those effects and result in a lot of sedation. However, this is not dangerous.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States. For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: YYYY.com/DrSheppeYYYY
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Alexander H. Sheppe 4 days later
My son was diagnosed with Neuromalignant Syndrome in 1998 due to a drug reaction between Mellaril and Luvox. The neurologist didn't believe the ER Dr. who said he was having a drug reaction and administered Haldol which sent him over the edge. His symptoms were very atypical with no high fever and it took 3 doctors and a pharmacologist 3 days to get the correct diagnosis.
He has been on Seroquel for 12 or 13 years and his diagnosing doctor has moved and the current doctors don't know why he was originally put on it.
He has been having all the side effects of a reaction with Seroquel but the group home management does not agree. Ex. Difficulty swallowing---diagnosed a year ago with aspiration pneumonia and now has all pureed food with honey thick liquids.
After taking Seoquel he is very agitated so he has been given Valium to counteract this. He gets Seroquel at 6am, 11am, and 2pm 6pm, 9pm. He is not sleeping well so Neurontin has been added to this regimen.


My son was diagnosed with Neuroleptic Malignant Syndrome in 1998 due to a drug reaction between Mellaril and Luvox. The ER Dr. recognized a drug reaction but didn't specify what it was. The neurologist didn't accept this and administered Haldol which sent him over the edge. His symptoms were atypical with no high fever and it took 3 Drs. 3 days to diagnose him with NMS.
He is highly allergic to a number of medications and is having all the side effects of a reaction with Seroquel but the group home management does not agree. Ex. Difficulty swallowing-diagnosed a year ago with aspiration pneumonia, spent 8 days in the hospital and now has all pureed foods with honey thick liquids.
After taking Seroquel he is agitated so he has been given Valium to counteract this. He gets Seroquel in the am at 6, ll, and pm at 2, 6, and 9. He is not sleeping well so Neurontin has been added to the regimin.
I would appreciate any suggestions you have. Thanks.
doctor
Answered by Dr. Alexander H. Sheppe 4 hours later
Brief Answer:
Followup

Detailed Answer:
The regimen you describe sounds like an appropriate regimen for treatment of his condition. I would not add anything in particular to this.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States. For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: YYYY.com/DrSheppeYYYY
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Mellaril

doctor1 MD

I am a 45 years old male and my female partner is quite young and energetic: only 37 year old but looks like 30 odd years old only. I am suffering...

doctor1 MD

It is difficult to know where to start as my son was never diagnosed until now. He is nineteen. He started medicating himself for the unbearable...

doctor1 MD

My autistic kid of 4 yes was prescribed mellaril (thioridaxine)5mg twice aday.we be given him the dose only for 3 days and now he keep on crying...

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - Do antidepressants cause depression?

  • Q - Suggest treatment for chronic fatigue syndrome

  • Q - Does intake of Elavil help in treating fear and depression?

  • Q - Suggest treatment for schizophrenia

  • Q - Does Shakeology supplements interact with multivitamin supplements?

  • Q - What is Abilify used for?

  • Q - Can Wellbutrin be taken in place of Escitalopram?

  • Q - Does Parkinson's disease cause cognitive impairment?

  • Q - Is Levocetirizine the right medicine for stress?

  • Q - Is ETG test advisable after consuming alcohol?

backtotop2